Thunderstorm Wind, Cimarron
- When
- June 26, 7:05 PM CST
- Where
- Cimarron County, 6.94 mi SE of Kenton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.830, -102.880
Diurnally driven convection from the high terrain off of New Mexico and Colorado worked their way southeastward during the afternoon hours. Across the far western combined Panhandles, storms reached the area with weak shear.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Diurnally driven convection from the high terrain off of New Mexico and Colorado worked their way southeastward during the afternoon hours. Across the far western combined Panhandles, storms reached the area with weak shear. However, with CAPE of around 1000 J/Kg and DCAPE of around 1500 J/Kg, there was just enough instability to produce severe criteria winds across the western OK Panhandle. Convection then waned toward the evening hours with the loss of daytime heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 4:27 PM CST, 2 hours 38 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 527 PM CDT Mon Jun 26 2017 .AVIATION... Low confidence forecast for the 00Z TAF issuance due to convection during the first 6 hours. Have held off on including chance for convection at KGUY as storm motions should keep ongoing convection just west of the terminals. Have gone ahead and included a tempo group for both KAMA and KDHT as they will have the greater chance for being impacted by storms this evening. Should any convection impact the terminals directly then expect low ceilings/visibilities as well as the possibility of erratic strong winds and large hail. Once convection moves should of the terminals expect winds to remain light from the south until increasing tomorrow midday. Gusts may reach towards the 30kt mark. && .PREV DISCUSSION... /Issued 437 PM CDT Mon Jun 26 2017/ DISCUSSION... Temps this afternoon rose closer to feeling more like a summer day with the Panhandles reaching 80s and a spot or two hitting 90 so far. The 80s were feeling pretty good with the almost calm winds and humidity only in the 30s for most. This weather won't last forever though as storms are already firing up off the mountains in New Mexico and are heading this direction. The area will see another chance for showers and thunderstorms tonight depending on how far these storms make it. Storms could again become strong to severe, with the greater likelihood for severe storms to be in the western Panhandles. CAPE values are decent but shear is not as good as yesterday; although still decent for making storms. Short range models continue to dry things out tomorrow so have finally pulled all pops from the area. With more clearing and breezy winds, temps Tuesday will be in the low 90s. Summer temps will continue on Wednesday and Thursday into the upper 90s to 100s as zonal flow takes over aloft and downsloping heats the air. Reprieve from the hot weather will come by week's end as upper level troughing crosses the northern central Plains and shifts the area back into northwest flow. This will also bring precip chances back, mainly from Friday night through Sunday. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 14
Hazardous Weather Outlook National Weather Service Amarillo TX 353 PM CDT Mon Jun 26 2017 OKZ001>003-TXZ001>020-271000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 353 PM CDT Mon Jun 26 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are forecast to develop across the Oklahoma and Texas Panhandles late this afternoon and tonight. A few storms that form will have the potential to become strong to severe, mainly across western sections of the area, with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible across the eastern Oklahoma Panhandle Thursday night, and then portions of the Oklahoma and Texas Panhandles for Friday night through Sunday. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may become necessary late this afternoon or evening, mainly across western sections of the Oklahoma and Texas Panhandles. Beat
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
210 PM CDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 8 NW UMBARGER 35.04N 102.20W
06/25/2017 DEAF SMITH TX EMERGENCY MNGR
LATE REPORT BY EMERGENCY MNGR OF POWER POLE DOWN...
PART OF ROOF OFF BARN NEAR HWY 809 AND CR 21.
&&
EVENT NUMBER AMA1700746
BEATPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
248 PM CDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TORNADO 6 N KEYES 36.89N 102.24W
06/25/2017 CIMARRON OK STORM CHASER
LATE REPORT...WEAK AND BRIEF TORNADO OBSERVED. PICTURE
RECEIVED FROM STORM CHASERS THAT FOLLOWED STORM.
0615 PM HAIL KEYES 36.81N 102.25W
06/25/2017 E2.75 INCH CIMARRON OK EMERGENCY MNGR
LATE REPORT FROM CIMMARON CTY EM...BASEBALL SIZE HAIL
REPORTED. STRUCTURAL AND TREE DAMAGE SUSTAINED
THROUGHOUT KEYES DUE TO WIND AND LARGE HAIL.
0615 PM TSTM WND DMG KEYES 36.81N 102.25W
06/25/2017 CIMARRON OK EMERGENCY MNGR
LATE REPORT FROM CIMMARON CTY EM...BASEBALL SIZE HAIL
REPORTED. STRUCTURAL AND TREE DAMAGE SUSTAINED
THROUGHOUT KEYES DUE TO WIND AND LARGE HAIL.
0624 PM HAIL 2 N KEYES 36.83N 102.25W
06/25/2017 E2.75 INCH CIMARRON OK STORM CHASER
BASEBALL SIZE HAIL REPORTED ON NORTH ROAD 430 NORTH OF
KEYES.
0633 PM TORNADO 7 ENE BOISE CITY 36.76N 102.38W
06/25/2017 CIMARRON OK LAW ENFORCEMENT
SHERRIFFS OFFICE REPORTED TORNADO ON THE GROUND AT
INTERSECTION HWY 64 AMD 56 FROM A LAW ENFORCEMENT
OFFICER IN THE FIELD.
0644 PM HAIL 7 SSW KEYES 36.71N 102.29W
06/25/2017 E2.75 INCH CIMARRON OK EMERGENCY MNGR
LATE REPORT...TENNIS BALL TO BASEBALL SIZED HAIL
REPORTED THROUGHOUT FARM SOUTH TO SOUTHWEST OF KEYES.
ALL CROPS ON FARM SUSTAINED HAIL DAMAGE RESULTING IN A
TOTAL LOSS. LOCATION RELAYED BY CIMMARON CTY EM WITH
TIME ESTIMATED FROM RADAR.
0805 PM TSTM WND DMG 5 SE WARE 36.14N 102.63W
06/25/2017 DALLAM TX EMERGENCY MNGR
CENTER PIVOT IRRIGATION SYSTEM FLIPPED AT THE
INTERSECTION OF HWY 87 AND 102.
0829 PM HAIL 3 WSW DALHART 36.04N 102.57W
06/25/2017 M1.75 INCH HARTLEY TX PUBLIC
SOCIAL MEDIA PICTURE CONFIRMED GOLFBALL SIZED HAIL.
0830 PM HAIL 4 SW DALHART 36.02N 102.56W
06/25/2017 M2.75 INCH HARTLEY TX STORM CHASER
LIVE FEED FROM STORM CHASERS SHOWED BASEBALL SIZED HAIL
.
0830 PM HAIL 2 NW DALHART 36.08N 102.54W
06/25/2017 E0.88 INCH DALLAM TX FIRE DEPT/RESCUE
HAIL COVERING THE ROADWAYS AT THE INTERSECTION OF
FM1727 AND HWY 87 NORTH.
0830 PM HAIL DALHART 36.06N 102.52W
06/25/2017 U0.00 INCH HARTLEY TX EMERGENCY MNGR
MANY WINDOWS AND CAR WINDOWS BROKEN IN DALHART. TIME
ESTIMATED.
0833 PM HAIL 6 SW DALHART 36.00N 102.59W
06/25/2017 M2.75 INCH HARTLEY TX PUBLIC
HAIL RAINGING FROM GOLFBALL TO BASEBALL SIZE REPORTED
BY THE PUBLIC SOUTHWEST OF DALHART. PROPERTY DAMAGE FROM
THE HAIL AND WIND WAS REPORTED AS WELL.
0838 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
06/25/2017 M67 MPH HARTLEY TX ASOS
0850 PM TSTM WND GST 14 SW DALHART 35.91N 102.69W
06/25/2017 M81 MPH HARTLEY TX BROADCAST MEDIA
FROM THE KVII SCHOOLNET SITE AT OLSON RANCH.
0952 PM HAIL SIMMS 35.03N 102.66W
06/25/2017 E2.50 INCH DEAF SMITH TX EMERGENCY MNGR
1004 PM TSTM WND GST 1 SE VEGA 35.24N 102.42W
06/25/2017 M72 MPH OLDHAM TX BROADCAST MEDIA
1005 PM TSTM WND DMG VEGA 35.25N 102.43W
06/25/2017 OLDHAM TX EMERGENCY MNGR
LATE REPORT FROM OLDHAM COUNTY EMERGENCY MANAGER WITH
DAMAGE TO RVS...CARPORT...AND ABOUT 20 DOWNED POWERLINES
IN VEGA.
1015 PM TSTM WND DMG 2 S WILDORADO 35.19N 102.24W
06/25/2017 OLDHAM TX EMERGENCY MNGR
LATE REPORT FROM OLDHAM COUNTY EMERGENCY OF DOWNED
POWERLINES ALONG TX ROUTE 809 JUST SOUTH OF WILDORADO.
TIME ESTIMATED FROM RADAR.
1025 PM TSTM WND GST 2 ESE WILDORADO 35.21N 102.21W
06/25/2017 M81 MPH OLDHAM TX BROADCAST MEDIA
1040 PM TSTM WND DMG 8 NW UMBARGER 35.04N 102.20W
06/25/2017 DEAF SMITH TX EMERGENCY MNGR
LATE REPORT BY EMERGENCY MNGR OF POWER POLE DOWN...
PART OF ROOF OFF BARN NEAR HWY 809 AND CR 21.
1055 PM TSTM WND GST 5 ENE HEREFORD 34.86N 102.33W
06/25/2017 M67 MPH DEAF SMITH TX AWOS
1113 PM FLASH FLOOD AMARILLO 35.20N 101.82W
06/25/2017 POTTER TX BROADCAST MEDIA
INTERSTATE 40 AT WASHINGTON CLOSED FOR EAST BOUND AND
WEST BOUND TRAFFIC.
1114 PM TSTM WND GST GOODNIGHT 35.03N 101.19W
06/25/2017 M62 MPH ARMSTRONG TX MESONET
&&
EVENT NUMBER AMA1700742 AMA1700738 AMA1700739 AMA1700723 AMA1700724
AMA1700741 AMA1700725 AMA1700729 AMA1700726 AMA1700731 AMA1700732
AMA1700727 AMA1700728 AMA1700730 AMA1700740 AMA1700733 AMA1700744
AMA1700745 AMA1700735 AMA1700746 AMA1700734 AMA1700737 AMA1700736
BEATThe Amarillo radar (KAMA), 206 km away, was scanning. The volume nearest the first event began at 01:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709015.